High Fever After 4 Month Shots

8 Replies
TinaMarie - March 18

When my baby had her first shots she had no reaction, we got her 4 month shots and she slept all day then got a fever of 103.7 at night! I was scared to death. I ended up taking her to the emergency room where they looked at me like I was crazy since she just had shots. Anyone elses little ones get high fever from shots. Thanks!!

 

Chelle - March 18

Hi TinaMarie. My daughter only got low grade fevers after shots but I just wanted to tell you that my daughters ped told me to call if if went over 102 degrees after shots. If my baby's fever went up to 103.7, I would have taken her to the ER also.

 

Shelly - March 18

You did the right thing.How is she doing now?

 

TinaMarie - March 18

She was fine the next day.Not even a low grade fever the next day. Do you think I should be concerned that it happened? Sorry I do not mean to sound stupid, I was just so scared!

 

TinaMarie - March 20

Does anyone else have any experience with this, should I be concerned that it went that high from shots?

 

tiffani - March 20

TinaMarie~ No, I don't think you should be concerned. Your Pediatrician should have given you some papers on the shots that were given and the possible side effects for you to take home. They are required by law to do so. My son just had his shots last week and had a high fever as well. Fevers are a very common side effect. All babies react differently to the shots. My other 2 kids had no reaction at all, and Dylan on the other hand ran a fever, was cranky, tired, and had no appet_te. If you are ever in doubt, your doctor should have a nurse on call line for you to call and discuss the problem before you resort the the ER. If your doctor doesn't have such a line, I bet your health insurance carrier or local hospital does. Check into it for future reference. I've saved myself many trips to the ER because of those 24 hour hotlines. :o)

 

TinaMarie - March 20

Thank you for your response Tiffani! How high was your little ones fever? I did indeed get papers from the ped, but they talked about low grade fevers. So when it went so high I guess I panicked.

 

PaigeMeagans mommy - March 20

Usually the nurse will let you know if one of the shots will cause a fever. That is what the nurse has done for me anytime my daughter has gotten shots. Then I just give her motrin and she is fine.

 

tiffani - March 20

TinaMarie~ Dylan's fever was 102.2. It also depends on how you take the temp. I know it varies by a degree depending on whether you took it by ear, bottom, forehead, or armpit. I just don't know off hand which way it varies. I think you were right to be worried. I would check into some 24 hotlines for future reference. One thing I have learned however is that fevers are harmless, they are just an indication that the body is fighting off infection. :o)

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?